Hi. I have been diagnosed with Insomnia. Been on Restoril (7.5mg) for 4 years, then Klonopin for 3 years at 0.5 mg. Klonopin not working anymore and the sleep is not a restful sleep at all. Been going to sleep specialist for 1 1/2 years. He tried me on others (Ambien, Sonata, Lunesta,etc) None of those work or they have terrible side effects. The Benzo works the best, but the Klonopin is not working like it used to and I don't want to be on it anymore. I am down to 1/2 of 0.5 mg. I am not sleeping well at all, but am wanting to get off of it. I am wondering if Valium would owrk for me. I don't have panic attacks, I just need something to turn my mind off. I have treid numerous times to quit the Klonopin, but can't find anything else to knock the edge off, so I can sleep. Have tried a lot of natural things as well. What do you think of Valium for this? Is Valium stronger or less stronger? I do not like being dependent on anything, but after not sleeping for 14 days in a row and ending up in the ER, I have almost resigned myself to having to take something. I know I can drop the Klonopin....I just need a replacement. I also noticed that the Klonopin changed my personality somewhat. Any suggestions?
Valium can be more problematic than klonopin due to its long half life and addictive properties. The solution is not to continue to seek different medications but, rather, too recognize that medications will never be a long-term solution to insomnia. As a result, you need to learn behavioral techniques as described in my blogs and website since they are now the preferred, recommended first line treatment for chronic insomnia.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.